Kaposi's sarcoma is associated with immunosuppressant treatment administered to patients with organ transplant and other immune related disorders. Several case reports have reported association of Kaposi's sarcoma and steroids. Almost all patients in those case reports had localised disease to skin and they responded to tapering doses or discontinuation of steroids. Here we present a case of an elderly asthmatic man who was using self-medication with systemic and inhaled steroids for about two decades. He presented with widespread skin lesions and anemia. Upper gastrointestinal endoscopy revealed multiple gastric lesions. Skin and gastric lesion biopsies established the diagnosis of disseminated Kaposi's sarcoma. Work-up for HIV, HTLV-1 and HHV-8 was negative. He had low lymphocytes and CD4 counts. He also had steroid-induced hypoadrenalism. Patient was treated with systemic chemotherapy due to visceral metastases to which he responded well and is in stable remission.
|الصفحات (من إلى)||S135-S136|
|دورية||Journal of the College of Physicians and Surgeons Pakistan|
|حالة النشر||Published - 2016|
ASJC Scopus subject areas